Alert archive / Florida / Special Marine Warnings in 2009
Special Marine Warning 13, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Feb 2, 2009, 8:30 PM EST. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2009, 8:30 PM EST (01:30 UTC)
- Expired
- Feb 2, 2009, 9:30 PM EST
- In force
- 60 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Feb 2, 2:00 PM EST, 6 hours 30 minutes earlier.
Area forecast discussion, Feb 2, 2:00 PM EST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 200 PM EST MON FEB 2 2009 .DISCUSSION... A LOW PRESSURE SYSTEM IS DEEPENING IN THE CENTRAL GULF THIS AFTERNOON. STRETCHED OUT AHEAD OF IT IS A WARM FRONT ACROSS SOUTHERN FLORIDA. TRAILING SOUTHWARD INTO THE YUCATAN CHANNEL IS A PREFRONTAL TROF...WITH A COLD FRONT STRETCHED WESTWARD BEHIND THE LOW. ALOFT...THE KEYS ARE ON THE SOUTHERN SIDE OF A 100 KNOT E-W 300MB JET. THIS JET ARRANGEMENT IS NOT FAVORABLE FOR ENHANCING LIFT...AND INDEED IT APPEARS THAT AIRMASS OVER THE KEYS HAS NOT YET BEEN DESTABILIZED BY LIFT AND SURFACE HEATING...GIVEN THE LACK OF THUNDER OVER THE MAINLAND OR CUBA. TONIGHT...THE LOW WILL SHOOT ACROSS CENTRAL FLORIDA...REACHING THE ATLANTIC COAST AROUND 12Z. WOULD EXPECT THE PREFRONTAL TROF TO BE IN THE VICINITY OF KEY WEST AND BEGIN CROSSING THE KEYS BY AROUND SUNSET...WITH SCATTERED SHOWERS AND THUNDERSTORMS ALONG IT. AFTER THAT PASSES...EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ALONG THE FRONT DURING THE EARLY MORNING HOURS. GIVEN THE LACK OF PROPER PHASING WITH THE UPPER LEVEL JET...WOULD EXPECT THE INCOMING THUNDERSTORMS TO FEATURE GUSTY WINDS...BUT SHOULD REMAIN BELOW SEVERE CRITERIA TONIGHT. THE FRONT WILL CLEAR THE KEYS BY LATE TOMORROW MORNING...WITH COOL TEMPS AND CLEARING SKIES BEHIND IT. WEDNESDAY WILL BE COOL AND PARTLY CLOUDY AS THE LOW DEEPENS AND SHOOTS UP THE ATLANTIC TOWARDS NEWFOUNDLAND. A HIGH WILL BUILD OVER THE SOUTHERN MS VALLEY AND THE GRADIENT BETWEEN THE TWO FEATURES WILL PUSH COLD AIR DEEP INTO FLORIDA. THE ASSOCIATED COLD FRONT WILL REACH THE KEYS WEDNESDAY NIGHT...AND THE LOWS THURSDAY MORNING WILL BE VERY COOL. BY THE WEEKEND...THE HIGH WILL BE SETTLING IN ACROSS NORTHERN FLORIDA...RETURNING THE KEYS WEATHER TO MORE NORMAL CONDITIONS. .MARINE... SMALL CRAFT ADVISORY CRITERIA MAY BE BRIEFLY MET AFTER FRONTAL PASSAGE TONIGHT...BUT DURATION WILL BE SHORT. WILL GO WITH AN EXERCISE CAUTION OVERNIGHT. A SECONDARY WIND SURGE WILL COME THROUGH TOMORROW NIGHT...WHICH MAY REQUIRE AN SCA...THEN THERE IS ANOTHER FRONT COMING DOWN WED NIGHT WITH 20KT WINDS BEHIND IT ON THURSDAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL THIS AFTERNOON AT THE KEY WEST AND MARATHON TERMINALS. TOWARD EVENING (00Z/7PM) WE EXPECT SHOWERS AND THUNDERSTORMS TO BE IN OUR VICINITY...MOVING RAPIDLY FROM NORTHWEST TOWARD THE SOUTHEAST. AFTER THEY MOVE THROUGH -- WITH MVFR CIGS/VSBYS -- WE WILL EXPERIENCE A SHIFT IN WIND DIRECTION AND AN INCREASE IN SPEED THROUGH THE OVERNIGHT HOURS. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 64 67 52 66 / 70 20 00 00 MARATHON 65 66 51 66 / 70 30 00 00 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........STRAHAN AVIATION/NOWCASTS.....DFM DATA COLLECTION.......BC VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Feb 2, 4:09 AM EST, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 409 AM EST MON FEB 2 2009 FLZ076>078-GMZ031>033-052>054-072>075-031000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 409 AM EST MON FEB 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT IN THE KEYS AND SURROUNDING WATERS AHEAD OF A COLD FRONT WHICH WILL BE DROPPING THROUGH THE GULF OF MEXICO. THE PRIMARY HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL PUSH SOUTH OF THE KEYS AND SURROUNDING WATERS BY EARLY TUESDAY MORNING. FRESH TO OCCASIONALLY STRONG NORTHWEST TO NORTH WINDS WILL LIKELY PROMPT A SMALL CRAFT ADVISORY FOR ALL WATERS SURROUNDING THE FLORIDA KEYS. FRESH TO OCCASIONALLY STRONG NORTHERLY BREEZES WILL PERSIST THROUGH THURSDAY...WHEN A REINFORCING SHOT OF COOL AIR DROPS SOUTHWARD ACROSS THE AREA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 7:29 PM EST | Special Marine Warning | KEY | 61 min | |
| Feb 2, 7:56 PM EST | Special Marine Warning | KEY | 64 min | |
| Feb 2, 8:00 PM EST | Severe Thunderstorm Warning | KEY | Monroe | 45 min |
| Feb 2, 8:56 PM EST | Special Marine Warning | KEY | 64 min | |
| Feb 2, 9:30 PM EST | Special Marine Warning | KEY | 60 min | |
| Feb 2, 10:24 PM EST | Special Marine Warning | KEY | 51 min | |
| Feb 2, 11:18 PM EST | Special Marine Warning | KEY | 27 min | |
| Feb 3, 4:48 AM EST | Small Craft Advisory | KEY | 60 hr |
Nearby
Special Marine Warnings in Florida, 2009Every special marine warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.